MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS3 CLEAR VENT CATH; STANDARD EVD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD EDS3 CLEAR VENT CATH; STANDARD EVD CATHETERS
Catalog Number 821735
Medical Device Problem Codes Disconnection (1171); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Fever (1858)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a patient had a procedure on (b)(6) 2024 evening to set up an external drainage system: the patient (who had arms and legs restrained) was found without the head bandage and external derivation was out.Part of the catheter had fallen in the bandage and the tube was almost removed.The bandage was full of cerebrospinal fluid and the evd did not drain a lot since the patient came back from the operating room.Medical staff stated: "we don't know why a part of the tube was found in the bandage but it cannot have been ripped off by the patient as the section was clean and straight." the patient had to undergo an emergency scan and a new procedure in operative room for set up a new evd.They noticed patient had fever, treated with prophylactic antibiotic.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Dhr - lot 7282409, conformed to the specifications when released to stock.Failure analysis - the catheter pieces were visually inspected; both ends of the catheter seem to be clean cut.The photo provided by the customer show the catheter in 2 parts.The root cause for the issue reported by the customer, could be due to a sharp or pointed object coming into contact with the catheter, as noted in the ifu silicone has a low cut/tear resistance.

Brand Name
EDS3 CLEAR VENT CATH
Common Device Name
STANDARD EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19282315
Report Number3013886523-2024-00136
Device Sequence Number15347668
Product Code JXG
UDI-Device Identifier10381780518372
UDI-Public(01)10381780518372(17)280831(10)7282409
Combination Product (Y/N)N
PMA/510(K) Number
K061568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821735
Device Lot Number7282409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown